Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Extreme Thirst
Nov 2, 2002

I have been under therapy (Crixivan, Zerit, Epivir and Norvir) for the past four years and I always made sure to have at least 60 ounces of water a day. There were days that I was succesful drinking it all and there were days that I was not that thirsty. However in the last few weeks I have developed an extreme thirst. I am drinking more than 120 ounces a day. How does this affect my internal system and what can I do to bring it down. Is it healthy to drink that much water. Good thing is that I am not retaining the water and it is coming our every 15 minutes. Thank you in advance for your answer.

Response from Dr. Boyle

In general drinking a lot of water is not harmful. I am concerned, however, about your description of a new onset of thirst, increased water intake and urination. In some cases, protease inhibitor therapy can be associated with the development of diabetes and these are some of the symptoms associated with that condition. These symptoms are not specific for diabetes, but you should call your doctor and discuss this with him/her as soon as possible. If you start having episodes of loss of appetite, nausea or vomiting, shortness of breath or rapid breathing, confusion or other symptoms, you should go to an emergency room if you cannot immediately contact your doctor.



Previous
life expectancy
Next
Please clarify Dr. Henry

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement